Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 43, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 2, 2016, 4:40 PM EDT for Mercer County, Monroe County, Summers County, West Virginia. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2016, 4:40 PM EDT (20:40 UTC)
- Expired
- May 2, 2016, 5:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 5:05 PM EDT | HAIL 1 | 2 Nw Camp Creek, WV | PEA TO QUARTER SIZE HAIL IN CAMP CREEK STATE PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
239
WUUS51 KRNK 022040
SVRRNK
WVC055-063-089-022145-
/O.NEW.KRNK.SV.W.0043.160502T2040Z-160502T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMMERS COUNTY IN WEST VIRGINIA...
NORTHERN MERCER COUNTY IN WEST VIRGINIA...
NORTHWESTERN MONROE COUNTY IN WEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 439 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTHFORK...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HINTON...
ATHENS...
MATOAKA...
CAMP CREEK...
AND PIPESTEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8121 3758 8119
3760 8114 3759 8109 3761 8106 3764 8107
3768 8100 3770 8091 3767 8090 3768 8088
3771 8089 3775 8071 3747 8061 3738 8134
TIME...MOT...LOC 2039Z 259DEG 37KT 3749 8137
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
DS3 follow-up statements
519
WWUS51 KRNK 022058
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT MON MAY 2 2016
WVC055-063-089-022145-
/O.CON.KRNK.SV.W.0043.000000T0000Z-160502T2145Z/
SUMMERS WV-MERCER WV-MONROE WV-
458 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SUMMERS...NORTHEASTERN MERCER AND NORTHWESTERN MONROE COUNTIES...
AT 458 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CAMP CREEK
STATE PARK...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HINTON...
ATHENS...
PIPESTEM...
CAMP CREEK...
AND ELLISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3751 8121 3758 8119 3760 8114 3759 8109
3761 8106 3764 8107 3768 8100 3770 8091
3767 8090 3768 8088 3771 8089 3775 8071
3747 8061 3739 8124
TIME...MOT...LOC 2058Z 259DEG 37KT 3753 8112
HAIL...1.00IN
WIND...60MPH
$$
DS531
WWUS51 KRNK 022130
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT MON MAY 2 2016
WVC055-022140-
/O.CAN.KRNK.SV.W.0043.000000T0000Z-160502T2145Z/
MERCER WV-
530 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MERCER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
VIRGINIA AND WEST VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3747 8061 3744 8087 3747 8092 3767 8090
3768 8088 3775 8071
TIME...MOT...LOC 2130Z 255DEG 44KT 3754 8074
$$
WVC063-089-022145-
/O.CON.KRNK.SV.W.0043.000000T0000Z-160502T2145Z/
SUMMERS WV-MONROE WV-
530 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL SUMMERS AND NORTHWESTERN MONROE COUNTIES...
AT 530 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RED SULPHUR
SPRING...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HINTON...
WAYSIDE...
BUCK...
INDIAN MILLS...
AND BOZOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3747 8061 3744 8087 3747 8092 3767 8090
3768 8088 3775 8071
TIME...MOT...LOC 2130Z 255DEG 44KT 3754 8074
HAIL...<.75IN
WIND...60MPH
$$
DS373
WWUS51 KRNK 022142
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 PM EDT MON MAY 2 2016
WVC063-089-022152-
/O.EXP.KRNK.SV.W.0043.000000T0000Z-160502T2145Z/
SUMMERS WV-MONROE WV-
542 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SUMMERS AND
NORTHWESTERN MONROE COUNTIES WILL EXPIRE AT 545 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY
RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
VIRGINIA AND WEST VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3747 8061 3744 8087 3747 8092 3767 8090
3768 8088 3775 8071
TIME...MOT...LOC 2140Z 259DEG 37KT 3754 8074
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:00 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 2, 3:00 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 300 PM EDT MON MAY 2 2016 .SYNOPSIS... A COLD FRONT WILL DRIFT SLOWLY EAST TONIGHT AND THROUGH THE CENTRAL APPALACHIANS BY EARLY TUESDAY. LOW PRESSURE WILL DEVELOP ALONG THE FRONT TONIGHT AND MOVE NORTHEAST TOWARD THE MID- ATLANTIC COAST BY TUESDAY MORNING. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THESE FEATURES. FOR WEDNESDAY THROUGH FRIDAY...A DEEP UPPER LOW PRESSURE AREA WILL SAG SOUTHWARD FROM THE GREAT LAKES INTO THE APPALACHIANS KEEPING AN UNSETTLED AND UNSEASONABLY COOL WEATHER PATTERN ACROSS THE REGION. && .NEAR TERM /THROUGH TUESDAY/... AS 300 PM EDT MONDAY... SEVERE THUNDERSTORM WATCH 138 REMAINS IN EFFECT UNTIL 10 PM TONIGHT. FLASH FLOOD WATCH IN EFFECT FOR GREENBRIER COUNTY INTO TUESDAY MORNING. 18Z RNK SOUNDINGS AVAILABLE FOR VIEWING. THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON INTO TONIGHT OVER THE SRN APPALACHIANS. SOME OF THE STORMS WILL BE SEVERE WITH GUSTY WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. THERE IS A FLASH FLOOD POTENTIAL WITH HEAVY RAINS AND ANY TRAINING OF STORMS. A COLD FRONT WILL MOVE EAST ACROSS THE REGION TONIGHT INTO TUESDAY. A SERIES OF UPPER LEVEL IMPULSES DRAPED ATOP THE FRONT FROM THE SOUTHERN PLAINS TO NEW ENGLAND...ALL EMANATING FROM A PERSISTENT BROAD UPPER LOW IN THE SOUTHWEST U.S.. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT. THE ATMOSPHERE IS VERY UNSTABLE THIS AFTERNOON...WITH 1000-2000 J/KG MLCAPE AND MODEST /6.5-7 C/KM MID LEVEL LAPSE RATES. 500MB TEMPERATURES ARE COOLING TOWARD -20C THROUGH THE PERIOD AND THE FREEZING LEVEL IS RELATIVELY LOW. DCAPE VALUES ARE QUITE HIGH NEAR 1000 EAST OF THE MOUNTAINS THIS AFTERNOON...INCREASING THE WIND THREAT. SHAPED THE POPS THIS AFTERNOON INTO TONIGHT TOWARDS A BLEND OF NAM AND HRRR. SHOWERS/THUNDERSTORMS WILL SPREAD NORTHEAST THIS AFTERNOON INTO TONIGHT...THEN SPREAD SLOWLY EAST OVERNIGHT. INDICATIONS ARE THAT CONVECTION COULD LINGER MUCH OF THE NIGHT...ESPECIALLY EAST OF THE BLUE RIDGE. LOW TEMPERATURES WILL RANGE FROM THE LOWER 50S IN THE WEST TO THE LOWER 60S IN THE EAST. CONVECTION WILL MOVE EAST TUESDAY AND TAPER OFF TUESDAY AFTERNOON INTO TUESDAY EVENING. HIGH TEMPERATURES TUESDAY WILL RANGE FROM THE UPPER 50S IN THE NORTHWEST MOUNTAINS TO THE MID 70S IN THE PIEDMONT. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 230 PM EDT MONDAY... TUESDAY NIGHT INTO WEDNESDAY...AN UPPER LEVEL TROUGH OVER EASTERN CANADA WILL BEGIN TO DIG SOUTHWARD INTO THE EASTERN GREAT LAKES. THIS WILL SEND ANOTHER SURFACE FRONT THROUGH THE FORECAST AREA LATE WEDNESDAY...BEGINNING A TREND TOWARD COOLER TEMPERATURES FOR THE LATER HALF OF THE WEEK. FRONTAL LIFT WILL PROVIDE A GOOD CHANCE OF SHOWERS WEDNESDAY EVENING. PRIOR TO THE ARRIVAL OF THE FRONT LATE WENDESDAY...TEMPERATURES FAVOR EARLY MAY NORMALS. AFTER THE FRONTAL PASSAGE WEDNESDAY EVENING TEMPERATURES WILL TAKE A SIGNIFICANT TUMBLE AS HIGH AMPLITUDE UPPER LEVEL TROUGH SINKS SOUTH FROM THE GREAT LAKES AND A CUTOFF LOW DEVELOPS OVER THE MID ATLANTIC REGION. 85H TEMPS OF 0 TO +5 DEG C ARE PROGGED TO BE OVER THE FORECAST AREA BY THURSDAY NIGHT...SUPPRESSING TEMPERATURES AT LEAST 10 TO 15 DEGREES BELOW NORMAL. AS THE UPPER LOW PASSES OVERHEAD...COLD POOL ALOFT WILL COMBINE WITH DAYTIME HEATING FOR A DAILY THREAT OF INSTABILITY SHOWERS AND CONSIDERABLE CLOUDINESS. && .LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 230 PM EDT MONDAY... CUTOFF WILL BE OVER THE AREA FRIDAY...THEN BEGIN TO WEAKEN AND DRIFT EAST THIS WEEKEND AS FLOW ALOFT SLOWLY EVOLVES INTO A MORE PROGRESSIVE PATTERN FOR THE SECOND WEEK OF MAY. THE WEEKEND WILL BE OUR TRANSITION BETWEEN THE TWO PATTERNS SO LOOK FOR SATURDAY TO BE THE COOLER OF THE TWO DAYS BUT STILL RESEMBLING SOMETHING CLOSER TO NORMAL WITH RESPECT TO TEMPERATURE...THEN TRENDING ABOVE NORMAL FOR SUNDAY AND MONDAY. CLOUDS AND SHOWERS WILL BE FOUND REGIONWIDE FRIDAY COURTESY OF THE UPPER LOW. HIGHEST ELEVATIONS...SUCH AS MOUNT ROGERS...MAY EVEN TOY WITH TEMPERATURES IN THE 30S. FOR THE WEEKEND...INCREASING SUBSIDENCE IN THE WAKE OF THE UPPER LOW FAVORS MAINLY DRY CONDITIONS...ALTHOUGH CAN'T RULE OUT A POP-UP SHOWER IN THE MOUNTAINS. SINCE POPS LESS THAN 20 PERCENT...REMOVED SHOWER THREAT FOR ALL BUT THE WV HIGHLANDS. MODELS DO HINT AT ANOTHER FRONTAL ENCROACHMENT MONDAY, SO MAINTAINED CHANCE THREAT MONDAY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 140 PM EDT MONDAY... POOR FLYING CONDITIONS ANTICIPATED FOR THIS AFTERNOON INTO TONIGHT. ACTIVE WEATHER DAY EXPECTED AS SLOW MOVING FRONT COMBINES WITH UPPER-LEVEL DISTURBANCES EMANATING FROM SOUTHERN PLAINS UPPER LOW. SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS...SOME STRONG TO SEVERE...WILL DEVELOP THIS AFTERNOON INTO THE EVENING...WITH SHOWERS/THUNDERSTORMS LINGERING OVERNIGHT...ESPECIALLY EAST OF THE BLUE RIDGE. ISOLATED CONVECTION IS FORMING ALONG THE BLUE RIDGE THIS AFTERNOON IN THE UNSTABLE AIR AHEAD OF THE MAIN SHORTWAVE PRECIPITATION AREA. MVFR CONDITIONS WILL LINGER IN THE WEST TONIGHT INTO TUESDAY MORNING. VFR CONDITIONS WILL LOWER TO MVFR/IFR WITH SHRA/TSRA THIS AFTERNOON INTO TONIGHT. WINDS SHOULD PICK UP FROM THE SOUTHWEST THIS AFTERNOON. STRONG GUSTY WINDS ARE POSSIBLE WITH AFTERNOON/EVENING THUNDERSTORMS. WINDS WILL BECOME MORE WSW-W AFTER THUNDERSTORMS PASS WITH SOME LIGHT/VARIABLE WINDS EAST OF THE BLUE RIDGE OVERNIGHT BEHIND CONVECTION. THE COLD FRONT WILL STALL ACROSS THE REGION TUESDAY WITH WAVES OF LOW PRESSURE TRACKING ALONG THE STALLED FRONTAL BOUNDARY TUESDAY. THIS PATTERN SHOULD KEEP THE MID ATLANTIC IN MVFR/IFR CONDITIONS TUESDAY. MEDIUM CONFIDENCE IN CIGS...VSBYS...AND WIND DIR/SPD THROUGH THE TAF VALID PERIOD. MEDIUM TO HIGH CONFIDENCE IN TSRA POTENTIAL THIS AFTERNOON/EVENING. EXTENDED AVIATION DISCUSSION... THE FRONTAL BOUNDARY WILL BE PUSHED EASTWARD TUESDAY NIGHT. THIS WILL IMPROVE MVFR CONDITION TO VFR CONDITIONS. A DEEP UPPER LEVEL TROUGH WILL ARRIVE OVER THE MID ATLANTIC ON WEDNESDAY...AND SETTLE OVERHEAD THROUGH THE END OF THIS WORK WEEK. OVERALL...FLYING CONDITIONS APPEAR RATHER POOR FOR LATE THIS WEEK DUE TO THE LIKELIHOOD OF LOW CLOUDS...PERIODS OF SHOWERS...AND PATCHY FOG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR WVZ507-508. && SYNOPSIS...KK/RAB NEAR TERM...KK SHORT TERM...PM LONG TERM...PM AVIATION...KK/RAB
Hazardous weather outlook, May 2, 3:06 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 306 PM EDT MON MAY 2 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-031915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- 306 PM EDT MON MAY 2 2016 ...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH GUSTY WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ507-508-031915- EASTERN GREENBRIER-WESTERN GREENBRIER- 306 PM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT...SOME OF WHICH COULD BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH THE PERIOD IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 2, 4:02 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 E PETERSTOWN 37.41N 80.75W
05/02/2016 E1.00 INCH MONROE WV PUBLIC
QUARTER SIZE HAIL COVERING THE GROUND ABOUT AN INCH DEEP.
&&
FISHERSpecial weather statement, May 2, 4:04 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 404 PM EDT MON MAY 2 2016 VAZ017-033-022100- FLOYD-FRANKLIN- 404 PM EDT MON MAY 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN AND EAST CENTRAL FLOYD COUNTIES... AT 404 PM EDT...A STRONG THUNDERSTORM WAS NEAR ENDICOTT...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FERRUM... AND CALLAWAY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT. LAT...LON 3690 8023 3701 8025 3708 7993 3687 7986 TIME...MOT...LOC 2004Z 264DEG 21KT 3695 8020 PH
Special weather statement, May 2, 4:18 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT MON MAY 2 2016
VAZ007-010-WVZ042-022045-
TAZEWELL-BLAND-MERCER-
418 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TAZEWELL...NORTH
CENTRAL BLAND AND SOUTHERN MERCER COUNTIES...
AT 417 PM EDT...A STRONG THUNDERSTORM WAS OVER BLUEFIELD...MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...
BLUEFIELD...
ATHENS...
POCAHONTAS...
AND BRAMWELL.
THIS INCLUDES MERCER COUNTY AIRPORT.
LAT...LON 3731 8134 3747 8100 3731 8090 3729 8095
3729 8098 3728 8100 3727 8101 3727 8103
3721 8130
TIME...MOT...LOC 2017Z 247DEG 31KT 3727 8126
DSLocal storm report, May 2, 4:24 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 SW BOTTOM 36.44N 80.84W
05/02/2016 E1.00 INCH SURRY NC PUBLIC
QUARTER SIZE HAIL ON RED HILL CREEK RD
&&
FISHERLocal storm report, May 2, 4:31 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 5 NNW MOUNTAIN LAKE 37.42N 80.59W
05/02/2016 E1.75 INCH GILES VA PUBLIC
QUARTER TO GOLF BALL SIZE HAIL ON BIG STONY CREEK RD
&&
FISHERLocal storm report, May 2, 4:38 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 2 NNW FERRUM 36.94N 80.04W
05/02/2016 E1.00 INCH FRANKLIN VA PUBLIC
DIME TO QUARTER SIZE HAIL ON FERRUM MOUNTAIN RD
&&
FISHERThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:15 PM EDT | Flash Flood Warning | RNK | Greenbrier, Summers | 6 hr |
| May 1, 8:32 PM EDT | Special Weather Statement | RNK | Monroe | 28 min |
| May 1, 8:42 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Monroe | 33 min |
| May 1, 8:56 PM EDT | Special Weather Statement | RNK | Mercer | 34 min |
| May 2, 5:20 AM EDT | Flash Flood Watch | RNK | Greenbrier | 15 hr |
| May 2, 2:56 PM EDT | Severe Thunderstorm Warning | RNK | Mercer | 64 min |
| May 2, 3:46 PM EDT | Severe Thunderstorm Warning | RNK | Monroe | 29 min |
| May 2, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Monroe | 47 min |
| May 2, 4:18 PM EDT | Special Weather Statement | RNK | Mercer | 27 min |
| May 2, 4:34 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Monroe, Summers | 41 min |
| May 2, 4:47 PM EDT | Special Weather Statement | RNK | Nicholas | 28 min |
| May 2, 5:23 PM EDT | Special Weather Statement | RNK | Monroe | 37 min |
| May 2, 5:25 PM EDT | Special Weather Statement | RNK | Greenbrier | 35 min |
| May 2, 5:47 PM EDT | Special Weather Statement | RNK | Greenbrier, Monroe | 28 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.